Georgia, 2005

Damaging Wind in Georgia, February 22, 2005

February 22, 2005 · NWS JAX · 1 event in 1 county or zone

Ware County Roads and Streets Department had to clear numerous downed trees from thunderstorm wind damage near Suwannee Creek.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Ware County Roads and Streets Department had to clear numerous downed trees from thunderstorm wind damage near Suwannee Creek.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 22, 2:38 PM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Feb 22, 2:38 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EST TUE FEB 22 2005

.SHORT TERM...A SLOW MOVING FRONTAL FRONTAL BOUNDARY HAS FINALLY
ENTERED SOUTH GEORGIA...WITH A EAST TO WEST ORIENTED SURFACE RIDGE
OVER EXTREME SOUTH FLORIDA. THICKER CLOUDS ARE ERODING FROM THE
NORTH...WITH PARTLY CLOUDY SKIES MAINLY NORTH OF INTERSTATE 10
CORRIDOR AT 2 PM. WARM WESTERLY WINDS ARE ENABLING TEMPERATURES TO
QUICKLY CLIMB INTO THE MID TO UPPER 70S...WITH HIGHEST READINGS
CURRENTLY ALONG THE GEORGIA COAST WHERE THE EAST COAST SEABREEZE
REMAINS PEGGED. ISOLATED SHOWERS ARE STARTING TO FORM IN VICINITY OF
FRONTAL BOUNDARY.

A MEAN LAYER RIDGE OVER THE FLORIDA PANHANDLE SHOULD MAINTAIN
GENERALLY DRY CONDITIONS ACROSS NORTH FLORIDA THROUGH TONIGHT.
ISOLATED SHOWERS WILL CONTINUE ACROSS SOUTH GEORGIA THROUGH THIS
EVENING...IN VICINITY OF MEANDERING FRONTAL BOUNDARY. MODELS ARE IN
DECENT AGREEMENT WRT WEAK IMPULSE CROSSING THE AREA LATE TONIGHT...
LIKELY ENHANCING SHOWER ACTIVITY ACROSS SOUTH GEORGIA. ABUNDANT LOW-
LEVEL MOISTURE COUPLED WITH WEAKENING BOUNDARY LAYER WINDS WILL AID
IN FOG DEVELOPMENT TONIGHT AREA-WIDE.

SOUTHERN BRANCH OF THE JET STREAM WILL BECOME INCREASINGLY ACTIVE
THROUGH THE SHORT TERM. SERIES OF EMBEDDED SHORTWAVES WILL INTERACT
WITH AFOREMENTIONED FRONTAL BOUNDARY TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS. HARD TO PINPOINT PLACEMENT OF FRONTAL BOUNDARY THROUGH
WEDNESDAY AS FRONTAL BOUNDARY WILL CONTINUE TO MEANDER NORTH AND
SOUTH. AT THIS TIME...APPEARS GREATEST RAINFALL COVERAGE WILL OCCUR
LATE WEDNESDAY NIGHT INTO THURSDAY WHEN UPPER LEVEL ENERGY WILL
FINALLY ENABLE SURFACE FRONT TO PUSH THROUGH. THERE WILL BE
SUFFICIENT LOW LEVEL CONVERGENCE BEHIND THE FRONT TO MAINTAIN SHOWER
ACTIVITY THROUGH FRIDAY.

.LONG TERM...FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE AREA BY
SATURDAY...WITH POST FRONTAL HIGH TRACKING TO OUR NORTH. THIS HIGH
PRESSURE AREA WILL ATTEMPT TO ADVECT DRIER AND MORE STABLE CONDITIONS
INTO THE AREA...BUT WILL BE OFFSET BY INCREASING MOISTURE OFF THE
ATLANTIC ASSOCIATED WITH INCREASING NORTHEAST WINDS. WILL INCLUDE
MINIMAL RAIN CHANCES FOR GEORGIA AS WELL AS PORTIONS OF SUWWANNE
VALLEY REGION OF NORTH FLORIDA...WITH CHANCE POPS FOR REMAINDER OF
NORTH FLORIDA.

A SURFACE WAVE IS FORECAST TO DEVELOP IN THE GULF OF MEXICO
SATURDAY...TRACKING EAST ACROSS THE FLORIDA PANHANDLE SUNDAY. THIS
FEATURE IS THEN FORECAST TO REACH THE ATLANTIC WATERS BY EARLY
MONDAY. POSITION OF THIS LOW WILL BE CRITICAL IN DETERMINING RAINFALL
COVERAGE. CURRENT THINKING IS THAT SURFACE WAVE WILL STAY TO OUR
SOUTH...RESULTING IN WEAKER DYNAMICS ACROSS JAX CWA. THERE WILL STILL
BE A BROAD AREA OF LOW LEVEL CONVERGENCE ACCOMPANYING WITH THIS
FEATURE TO MENTION AT LEAST SLIGHT CHANCE POPS.

&&

.MARINE...NO HEADLINES UNTIL WEDNESDAY NIGHT OR THURSDAY WHEN
SOUTHWEST WINDS INCREASE SOUTH OF MEANDERING FRONTAL BOUNDARY. FRONT
TO PUSH THROUGH THURSDAY NIGHT...WITH WINDS NORTHEAST  WINDS
DEVELOPING BEHIND FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  73  55  62 /  40  30  70  60
SSI  59  70  56  64 /  30  20  70  60
JAX  59  74  57  69 /  20  20  60  60
SGJ  60  74  58  71 /  10  20  60  50
GNV  58  78  58  72 /  10  30  60  50
OCF  58  79  58  74 /  10  30  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PUBLIC...16
MARINE/FIRE WX....24
Hazardous weather outlook, Feb 22, 11:50 AM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EST TUE FEB 22 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1150 AM EST TUE FEB 22 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AREAS OF FOG WILL OCCUR AGAIN TONIGHT. ISOLATED LOCATIONS MAY HAVE
DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AREAS OF FOG WILL CONTINUE EARLY WEDNESDAY MORNING. ISOLATED
LOCATIONS MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF
A MILE AT TIMES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

In the hours before

Special weather statement, Feb 22, 5:38 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EST TUE FEB 22 2005

GAZ163-222315-
CLINCH GA-
538 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615
PM EST...

AT 538 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF COGDELL...OR ABOUT
3 MILES SOUTH OF PEARSON...MOVING SOUTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COGDELL AND ARGYLE THROUGH
615 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

AT 505 PM...STORM SPOTTER IN WILLACOOCHEE REPORTED PEA SIZE HAIL
WITH THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Feb 22, 5:45 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EST TUE FEB 22 2005

GAZ149-222315-
ATKINSON GA-
545 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EST...

AT 545 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF AXSON...OR ABOUT 8
MILES SOUTHEAST OF PEARSON...MOVING SOUTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AXSON THROUGH 615 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

AT 505 PM...STORM SPOTTER IN WILLACOOCHEE REPORTED PEA SIZE HAIL
WITH THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Feb 22, 5:56 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 PM EST TUE FEB 22 2005

GAZ149-222245-
ATKINSON GA-
515 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EST...

AT 515 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF PEARSON...OR ABOUT 6
MILES EAST OF WILLACOOCHEE...MOVING SOUTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PEARSON AND AXSON THROUGH
545 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

AT 505 PM...STORM SPOTTER IN WILLACOOCHEE REPORTED PEA SIZE HAIL
WITH THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Feb 22, 6:00 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EST TUE FEB 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             COGDELL                 31.16N 82.72W
02/22/2005  M0.88 INCH       CLINCH             GA   TRAINED SPOTTER

            STORM SPOTTER REPORTED NICKEL SIZE HAIL AND MEASURED 50
            MPH WIND GUST WITH HANDHELD ANEMOMETER.

&&

CAMP
Special weather statement, Feb 22, 6:02 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EST TUE FEB 22 2005

GAZ150-222345-
WARE GA-
602 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EST...

AT 602 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF MILLWOOD...OR ABOUT 7
MILES NORTH OF ARGYLE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD...MANOR AND
NEEDHAM THROUGH 645 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Feb 22, 6:13 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EST TUE FEB 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             12 E HOMERVILLE         31.04N 82.55W
02/22/2005  M0.75 INCH       WARE               GA   TRAINED SPOTTER

&&

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ware

When
February 22, 6:20 PM EST
Where
Ware County, Manor
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
31.100, -82.583

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433993.